Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 91, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2003, 12:48 PM MDT for Guadalupe County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2003, 12:48 PM MDT (18:48 UTC)
- Expired
- Jun 20, 2003, 1:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 12:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
683 WUUS55 KABQ 201848 SVRABQ NMC019-201945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1247 PM MDT FRI JUN 20 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AND CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 145 PM MDT * AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF VAUGHN...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES NORTHWEST OF PASTURA AT 130 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3510 10527 3459 10529 3462 10466 3511 10464 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:06 AM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 20, 11:06 AM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1106 AM MDT FRI JUN 20 2003 ISSUED ANOTHER FLASH FLOOD WATCH FOR THE EAST AND SACRAMENTO MOUNTAINS THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS IN CENTRAL NEW MEXICO THIS MORNING WILL CONTINUE TO HEAD EAST. EXPECT A FRESH BATCH OF THUNDERSTORMS THIS AFTERNOON AND EVENING IN EASTERN NEW MEXICO AHEAD OF A DEEP THERMAL TROF EVIDENT ON 12Z UPPER AIR CHARTS. PRECIPITABLE WATER OVER THE EAST WILL ALSO REMAIN ABOVE .75 INCH UNTIL AROUND MIDNIGHT...WHEN PERSISTENT SOUTHWESTERLY WINDS ALOFT WILL FINALLY DRY OUT THE COLUMN. SEVERAL LOCATIONS IN EASTERN NEW MEXICO...WHICH ALREADY RECEIVED MORE THAN AN INCH OF RAIN DURING THE PAST TWO DAYS...COULD RECEIVE ANOTHER INCH OR TWO THIS AFTERNOON AND EVENING. PREVIOUS DISCUSSION AN UPR LVL S/WV MVG ACROSS ARIZONA WILL RESULT IN ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY TODAY. NOT MANY CHANGES TO THE PREVIOUS FORECAST...DID RAISE THE POPS TODAY ACROSS THE EASTERN PLAINS. AFTER THIS S/WV CLEARS THE AREA...AREA WILL COME UNDER THE INFLUENCE OF ZONAL FLOW WHICH MEANS WARM AND DRY CONDITIONS. NO CHANGES TO THE EXTENDED FOREACST. .ABQ...FLASH FLOOD WATCH NMZ005-006-011>013-016>021-026 RED FLAG WARNING THIS AFTN TO EARLY EVE NMZ105 WEST OF CONT DIVIDE. MARTIN/DLC
Hazardous weather outlook, Jun 20, 6:00 AM MDT, 6 hours 48 minutes before
NMZ001>021-026-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. AN UPPER LEVEL SHORT WAVE MOVING ACROSS THE AREA COMBINED WITH AN UNSTABLE ATMOSPHERE AND DAYTIME HEATING WILL RESULT IN SHOWERS AND THUNDERSTORMS FORMING BY NOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:36 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 24 min |
| Jun 19, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 31 min |
| Jun 19, 7:21 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 39 min |
| Jun 19, 8:01 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 59 min |
| Jun 19, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 37 min |
| Jun 19, 9:02 PM MDT | Flash Flood Warning | ABQ | Quay | 118 min |
| Jun 20, 12:22 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 38 min |
| Jun 20, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 50 min |
| Jun 20, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 33 min |
| Jun 20, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 48 min |
| Jun 20, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 49 min |
| Jun 20, 4:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 36 min |
| Jun 20, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 53 min |
| Jun 20, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| Jun 20, 5:24 PM MDT | Tornado Warning | ABQ | Roosevelt | 36 min |
| Jun 20, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.